Georgia, 2025Flash Flood in Georgia, October 5, 2025
October 5, 2025 · NWS CHS · 1 event in 1 county or zone
A coastal trough along the Southeast Coast led to heavy showers shifting onshore and producing flash flooding in urban areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A coastal trough along the Southeast Coast led to heavy showers shifting onshore and producing flash flooding in urban areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Oct 5, 9:26 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 5, 9:26 AM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1026 AM EDT Sun Oct 5 2025
.SYNOPSIS...
Strong high pressure will extend across the region through the
weekend and into early next week. A strong cold front will
likely cross the area later next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Late this morning: Considerable shower (and an embedded
thunderstorm or two) were ongoing across most of the forecast
area this morning. Over the last hour or so, the axis for the
greatest coverage and highest rainfall amounts has shifted south
and primarily impacted Beaufort/Jasper counties, down along the
GA coast and much of southeast GA. Automated rain gauges show
that hourly rainfall rates are generally topping out around
0.50" per hour. We are seeing a notable decrease in coverage
across the coastal waters that is feeding inland, so once this
ongoing activity shifts inland we will likely see an extended
lull period that will carry us into the afternoon with little to
no shower activity for much of the forecast area. The morning
rain and cloud cover will slow the warming trend for much of the
area, though most places are already in the low to mid 70s. But,
we should still be able to get into the low to mid 80s.
Tonight: Little change to the pattern is expected during the
overnight period in regards to a weak inverted trough persisting
offshore and high pressure prevailing to the north and well
inland. Expect conditions to be quite similar to the previous
night, with the bulk of convection seen during daylight hours
waning across land and becoming more focused across coastal
waters by late evening and occurring through late night. An
easterly wind will continue to nudge precip activity toward
coastal areas late night, particularly approaching daybreak. For
this reason, a slight chance of showers/thunderstorms remains
in the forecast along much of the South Carolina and Georgia
coast. Overnight lows could remain a degree or two warmer than
the previous night, ranging in the mid- upper 60s inland to low-
mid 70s near the coast.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Broad upper ridging persists Monday and Tuesday over the
Southeast coast. At the surface, elongated high pressure to the
north and west and persistent coastal troughing keeps the stream
of subtropical moisture advection going, with mainly scattered
showers continuing to push onshore during the day. Additionally
rainfall amounts will be modest, with minimal impact from purely
rainfall. However, with the threat for coastal flooding
continuing, any rain that falls around the times of high tide
could exacerbate flooding impacts for very low lying coastal
areas.
Expect largely dry conditions to prevail Tuesday and Wednesday
as the sfc ridge axis slides overhead, disrupting the stream of
LL moisture. This will allow for a brief reprieve in breezy
northeasterly winds as well, especially along the coast.
Wednesday looks to be the warmest day of the week with some
inland areas likely approaching 90.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
H5 heights fall Thursday and Friday as a southern stream digs
toward the Southeast. At the surface, strong high pressure
building quickly over the Northeast will force a backdoor cold
front down the eastern seaboard, likely crossing our area late
Wednesday night or very early Thursday then pushing south and
offshore. In terms of rainfall, overall low to mid level
moisture remains fairly meager, which should keep accumulations
on the lighter side with any coastal shower that occurs with
FROPA.
Gusty NE winds return Thursday into Friday behind the front -
25th to 75th percentile reflecting a most likely wind speed
along the coast of around 20-30 mph - to end the workweek,
which, in addition to already elevated tide levels, could bring
a period of very impactful tidal flooding to end the week. See
coastal flooding section for more.
Later Friday through the weekend remains uncertain as
additional shortwave energy could develop waves within the front
offshore, bringing the potential for an unsettled period and
continued windy conditions as ridging likely persists inland.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
At 14z, VFR conditions have returned to KCHS and KJZI as shower
activity has shifted to the south. At KSAV, a cluster of very
heavy showers is currently passing through which is producing
IFR conditions with very low visibility and low ceilings. This
activity will likely persist through about 16z before shifting
inland. East-northeast winds are expected to become breezy at
all terminals by the afternoon with gusts around 20 kt
possible. MVFR cigs should then return at all terminals Sunday
evening, between the 03-06Z Monday time frame. Have included
prevailing MVFR conditions at all terminals between 06-12Z
Monday.
Extended Aviation Forecast: Lingering shower activity Monday
brings a limited threat for brief restrictions at all terminals.
Otherwise, no significant aviation impacts expected.
&&
.MARINE...
Today and Tonight: High pressure will remain centered north of
the region while an inverted trough remains offshore, leading to
an east-northeast flow across local waters along with gusty
showers and thunderstorms. A fairly tight pressure gradient will
persist between these features, supporting wind gusts primarily
in the 15-20 kt range, although a few gusts up to 25 kt can not
be ruled out. Seas will also remain elevated, generally between
4-6 ft nearshore and 6-8 ft across outer Georgia waters. Small
Craft Advisories will therefore remain in place for all local
waters outside the Charleston Harbor today and tonight.
Sunday Onward: Very long fetch easterly winds will bring
persistent medium period swell across the waters, with some
underlying, but much smaller, longer period swell through early
week as well. The swell will peak Monday with wave heights
reaching 6-9 ft offshore, before only gradually subsiding
through midweek, when breezy NE winds will begin to ease as
well.
Rip Currents: A high risk of rip currents will continue through
Monday in primarily medium period E to NE swells.
&&
.TIDES/COASTAL FLOODING...
Upcoming evening high tide (~7:30 pm): Tide departures continue
to run very high and astronomical tide values will rise for the
upcoming evening high tide. Given recent trends in tidal
departures over the last several cycles, we should see
departures at high tide somewhere in the 1.2-1.4 ft range, which
will make minor to moderate coastal flooding almost certain.
The current forecast is for 7.6 ft MLLW at Charleston and 9.6 ft
MLLW at Fort Pulaski and a Coastal Flood Advisory has been
issued for the entire southeast SC and southeast GA coast.
Astronomical tides will continue to increased through next week due
to the upcoming full moon (Oct 7) and perigee (Oct 8). Additionally,
tidal departure values will remain elevate with periods of breezy NE
winds this weekend through Monday, then again Thursday into next
weekend. As a result, the threat for mainly minor to moderate
coastal flooding with each high tide cycles continues through mid-
week. Then, late week, the threat for major coastal flooding arrives
with the late morning high tides.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
119-139-141.
Coastal Flood Advisory from 5 PM this afternoon to 10 PM EDT
this evening for GAZ117-119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
Coastal Flood Advisory from 5 PM this afternoon to 10 PM EDT
this evening for SCZ048>051.
MARINE...Small Craft Advisory until 2 PM EDT Tuesday for AMZ350-352-354.
Small Craft Advisory until 6 AM EDT Wednesday for AMZ374.
&&
NEAR TERM...BSH/DPB
SHORT TERM...CEB
LONG TERM...CEB
AVIATION...CEB/DPB
MARINE...CEB/DPBHazardous weather outlook, Oct 5, 9:12 AM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1012 AM EDT Sun Oct 5 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-061415-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
1012 AM EDT Sun Oct 5 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Today and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
- Rip Current
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Oct 5, 6:26 AM EST, 4 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
726 AM EDT Sun Oct 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM Coastal Flood 1 WNW Charleston 32.79N 79.96W
10/05/2025 Charleston SC Emergency Mngr
Emergency manager reports road closed due to flooding
at Hagood Ave and Fishburne St.
&&
Event Number CHS2501091
DAKLocal storm report, Oct 5, 6:53 AM EST, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
753 AM EDT Sun Oct 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM Coastal Flood 1 E Charleston 32.78N 79.93W
10/05/2025 Charleston SC Other Federal
A maximum tide level of 7.54 ft MLLW (1.78 ft MHHW) was
observed at the Charleston Harbor tide gage. Moderate
coastal flooding typically begins along the coasts of
Charleston and Colleton counties when tide levels reach
7.5 ft MLLW (1.74 FT MHHW) in the Charleston Harbor.
&&
Event Number CHS2501092
DAKLocal storm report, Oct 5, 7:23 AM EST, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
823 AM EDT Sun Oct 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM Coastal Flood 4 NW Tybee Island 32.03N 80.93W
10/05/2025 Chatham GA Other Federal
A maximum tide level of 9.51 ft MLLW (2.01 ft MHHW) was
observed at the Fort Pulaski tide gage located near the
Savannah River Entrance. Shallow coastal flooding
typically begins along much of the Georgia and far
southern South Carolina coasts when tide levels reach
9.5 ft MLLW (2.0 ft MHHW) at Fort Pulaski.
&&
Event Number CHS2501093
DAKLocal storm report, Oct 5, 7:28 AM EST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
828 AM EDT Sun Oct 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM Coastal Flood 2 W Charleston 32.78N 79.97W
10/05/2025 Charleston SC Emergency Mngr
Emergency manager reported roads closed due to flooding
at the Highway 61 and Highway 17 split.
&&
Event Number CHS2501094
DAKFlash Flood, Chatham
- When
- October 5, 10:40 AM EST to 11:20 AM EST
- Where
- Chatham County, 1.6 mi SE of William Hill to 1.56 mi SE of William Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.004, -81.281
A Chatham County emergency manager reported a vehicle stalled in flood waters at East Gateway Boulevard and Abercorn Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Virginia, October 5, 20251 death · 1 event
- Tornadoes in Louisiana, October 5 to 6, 2025$85,000 · EF1 · 4 events
- Wildfire in Illinois, October 5, 2025$55,000 · 2 events
- Flood and Damaging Winds in Puerto Rico, October 5 to 9, 20251 injured · $4,000 · 6 events
- Hail and Damaging Winds in Kansas, October 5, 20251 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 5, 20252 events
- Hail and Damaging Wind in Iowa, October 5, 202550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1295213.